MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602850
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Dent in Material (2526); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 04/2022).Device not returned.
 
Event or Problem Description
It was reported that approximately 3 years 4 months post port placement, the catheter allegedly ruptured and migrated into hart chambers.It was further reported that catheter segments are removed from the patient.Patient current status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Instructions for use reviewed and states that, "this device is contraindicated for catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates of pinch-off." ¿signs of pinch-off clinical: difficulty with blood withdrawal.Resistance to infusion of fluids.Patient position changes required for infusion of fluids or blood withdrawal.Radiologic: grade 1 or 2 distortion on chest x-ray.Pinch-off should be evaluated for degree of severity prior to explantation.Patients indicating any degree of catheter distortion at the clavicle/first rib area should be followed diligently.There are grades of pinch-off that should be recognized with appropriate chest x-ray as follows¿ ¿preventing pinch-off.The risk of pinch-off syndrome can be avoided by inserting the catheter via the internal jugular vein (ij).Subclavian insertion of the catheter medial to the border of the first rib may cause catheter pinch-off, which in turn results in occlusion causing port system failure during power injection.If you choose to insert the catheter into the subclavian vein, it should be inserted lateral to the border of the first rib or at the junction with the axillary vein because such insertion will avoid compression of the catheter, which can cause damage and even sever the catheter.The use of image guidance upon insertion is strongly recommended.A radiographic confirmation of catheter insertion should be made to ensure that the catheter is not being pinched.¿ h10: d4 (expiry date: 04/2022), g3.H11: b5.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that approximately three years four months post port placement, the catheter allegedly ruptured and migrated into heart chambers.It was further reported that catheter segments are removed from the patient.Patient current status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one titanium dome port attached to a catheter segment was returned for evaluation.Gross visual, microscopic visual and functional evaluation were performed on the returned device.The investigation is confirmed for the reported fracture and identified material separation, dent in material, deformation and wear issues as a complete circumferential break was noted at the distal end of the catheter segment that was elliptical in shape.The edges of the complete circumferential break were noted to be jagged and the surface was granular in one region and rounded in another.Further during functional evaluation, the port body was patent to infusion and aspiration without issue.The investigation is inconclusive for the reported migration as the no evidence of migration was provided by complainant and the reported event cannot be confirmed based on sample evaluation as the exact circumstances at the time of the reported event are unknown.The identified break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 04/2022), g3, h6 (device).H11: h6 (method, result).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TITANIUM DOME IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12444690
Report Number3006260740-2021-03720
Device Sequence Number3581915
Product Code LJT
UDI-Device Identifier00801741025754
UDI-Public(01)00801741025754
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602850
Device Catalogue Number0602850
Device Lot NumberREBR0918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/16/2021
11/12/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/20/2021
11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown